Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

August 13, 2021Perry County, Ohio

NWS Charleston, WV issued this special weather statement at Aug 13, 2021, 9:03 AM EDT for Perry County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 9:03 AM EDT (13:03 UTC)
Expired
Aug 13, 2021, 9:45 AM EDT
In force
42 min
Issued by
NWS Charleston, WV
Hail
0.25 in
Wind
30

County Perry County, OH

The radar

The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS81 KRLX 131303
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
903 AM EDT Fri Aug 13 2021
 
OHZ066-131345-
Perry OH-
903 AM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern Perry
County through 945 AM EDT...

At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Millersport, or 10 miles north of Lancaster, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3988 8216
      3983 8217 3979 8240 3983 8240 3984 8247
      3992 8247 3993 8246
TIME...MOT...LOC 1302Z 265DEG 36KT 3987 8256 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:26 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 13, 6:26 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
626 AM EDT Fri Aug 13 2021

.SYNOPSIS...
Upper level disturbances bring isolated/scattered showers and
storms through Saturday, with heat and humidity again today. A
cold front arrives Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 624 AM Friday...

Previous forecast remains on track.
A heat advisory is in effect for portions of central WV and the
Middle Ohio Valley from noon to 8 pm this evening.

As of 236 AM Friday...

Scattered showers and storms are expected to develop once again
today through this evening as a strong shortwave approaches from the
northwest. This feature will develop a cold front expected to cross
the area tonight into Saturday morning. Meanwhile, the entire
area remains under a marginal risk for severe thunderstorms, and
a marginal risk for excessive rainfall.

Sfc CAPE values exceeding 3,000 J/kg within a very low shear
environment, PWATs near 2 inches translate to afternoon and
evening slow moving storms, back-building and training, leading
to excessive rainfall concerns.

It will continue hot and humid allowing heat indices exceeding 100
degrees during the afternoon hours. Some concerns arise about
the amount of cloud cover and convection during the peak
heating hours preventing heat indices to reach or pass 100 mark.
Therefore, will start small, with only few counties under a heat
advisory for portions of the lowlands this afternoon, allowing
the next shift to expand if necessary.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 300 AM Friday...

Surface front will continue to sag southeastward into the
mountains Saturday morning...exiting in the afternoon. As such,
I've lowered pops across central and western portions of the
forecast area from the NBM. Temperatures will return to more
seasonable levels, perhaps a degree or two below normal,
depending upon extent of cumulus field.

Weak surface high noses in from the north Saturday night into
Sunday as the upper trof lifts out. Low level moisture will
gradually be on the increase Sunday on developing southeasterly
flow. This should keep temperatures a few degrees below normal.
A pseudo PRE may be realized later Sunday along and east of the
of the Appalachians, in advance of Fred tracking along the
western coast of FL. Confidence lowers quickly into Monday on
the axis of any PRE with model solutions varying quite a bit
from portions of the TN/OH Valley to the piedmont of the
Carolinas. Any PRE will weaken Monday night as the remnants of
Fred advance toward the southern Appalachians.

All in all...some much needed rain is expected across the area,
particularly for the mountains where drought are currently
developing.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 315 AM Friday...

Confidence remains somewhat low Tuesday and Wednesday as the
track of the remnants of Fred and the weak upper trof to the
west will determine just how unsettled the day is as far as rain
chances are concerned. In fact, with the weak trof progged to
remain west of the area, unsettled weather may linger into late
week.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 623 AM Friday...

Strong upper level disturbance, pushing from the northwest will
drive a cold front crossing south late tonight through Saturday
morning. Showers and thunderstorms are expected to develop
ahead of the cold front this afternoon to affect mainly northern
terminals. Expect brief periods of IFR conditions along the
heavier showers or storms.

Uncertainty runs high as models present different solutions about
the placement and intensity of convection today. Therefore,
coded VCTS across the northern terminals during the late
afternoon and evening hours.

Light west to southwest winds, gusty at times and around storms this
afternoon and evening.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of thunderstorms could
vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    H    H    H    M    M    M    H    H    H
PKB CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
Brief IFR possible in thunderstorms each afternoon through at
least Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from noon today to 8 PM EDT this evening for
     WVZ006>009-013>019-029.
OH...Heat Advisory from noon today to 8 PM EDT this evening for
     OHZ086-087.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJ
Hazardous weather outlook, Aug 13, 3:41 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
341 AM EDT Fri Aug 13 2021

KYZ102-140745-
Carter-
341 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms today with damaging
winds the primary hazard.

Isolated flash flooding is possible if thunderstorms hit the same
location multiple times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-103-105-OHZ066-067-075-076-083>085-VAZ003-004-WVZ005-010-011-
020-024>028-030>034-039-040-515>526-140745-
Greenup-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-Jackson OH-
Vinton-Meigs-Dickenson-Buchanan-Wayne-Pleasants-Tyler-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Lewis-Harrison-Taylor-McDowell-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
341 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, southwest Virginia and much
of West Virginia.

.DAY ONE...Today and Tonight.

A few of the strong storms could produce damaging winds.

Isolated flash flooding is possible if thunderstorms hit the same
location multiple times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ086-087-WVZ006>009-013>019-029-140745-
Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Gilmer-
341 AM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few of the strong storms could produce damaging winds.

Isolated flash flooding is possible if thunderstorms hit the same
location multiple times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 13, 9:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
903 AM EDT Fri Aug 13 2021

OHZ066-131345-
Perry OH-
903 AM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern Perry
County through 945 AM EDT...

At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Millersport, or 10 miles north of Lancaster, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3988 8216
      3983 8217 3979 8240 3983 8240 3984 8247
      3992 8247 3993 8246
TIME...MOT...LOC 1302Z 265DEG 36KT 3987 8256

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:48 AM EDTHeat AdvisoryRLXCabell, Calhoun, Gilmer, Jackson, Kanawha, Lincoln and 6 more14 hr
Aug 13, 1:38 PM EDTSpecial Weather StatementRLXPutnam52 min
Aug 13, 1:44 PM EDTSpecial Weather StatementRLXLincoln, Wayne46 min
Aug 13, 2:03 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam27 min
Aug 13, 2:10 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne35 min
Aug 13, 2:29 PM EDTSpecial Weather StatementRLXPutnam31 min
Aug 13, 2:35 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam40 min
Aug 13, 2:43 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne33 min
Aug 13, 2:55 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Raleigh22 min
Aug 13, 3:50 PM EDTSpecial Weather StatementRLXCabell25 min
Aug 13, 4:08 PM EDTFlash Flood WarningRLXCabell3 hr
Aug 13, 4:14 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood46 min
Aug 13, 4:22 PM EDTSpecial Weather StatementRLXCabell, Putnam23 min
Aug 13, 5:13 PM EDTSpecial Weather StatementRLXTyler32 min
Aug 13, 7:25 PM EDTSpecial Weather StatementRLXWyoming35 min
Aug 13, 7:57 PM EDTSpecial Weather StatementRLXMcDowell33 min
Aug 13, 3:20 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence25 min
Aug 13, 3:34 PM EDTSpecial Weather StatementRLXJackson26 min
Aug 13, 4:42 PM EDTSpecial Weather StatementRLXPerry33 min
Aug 13, 4:50 PM EDTSpecial Weather StatementRLXWashington25 min
Aug 13, 5:13 PM EDTSpecial Weather StatementRLXWashington17 min
Aug 13, 7:30 PM EDTSpecial Weather StatementRLXCarter30 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.